Louisiana, 2025

Damaging Wind in Louisiana, August 18, 2025

August 18, 2025 · NWS LIX · 1 event in 1 county or zone

A typical summertime pattern was in place across the region, with intense daytime heating and abundant low-level moisture leading to the development of numerous afternoon thunderstorms. The storms were primarily outflow-driven, producing locally strong and gusty winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A typical summertime pattern was in place across the region, with intense daytime heating and abundant low-level moisture leading to the development of numerous afternoon thunderstorms. The storms were primarily outflow-driven, producing locally strong and gusty winds. One storm reached severe limits, knocking down trees and powerlines in Pointe Coupee Parish.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Aug 18, 12:29 PM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 18, 12:29 PM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
129 PM CDT Mon Aug 18 2025

.UPDATE...
Issued at 127 PM CDT Mon Aug 18 2025

Retransmitting earlier product which did not send properly.

&&

.SHORT TERM...
(This afternoon through Tuesday night)
Issued at 1244 PM CDT Mon Aug 18 2025

Not a whole lot to discuss that hasn't already been said in the
last few days. Local area will remain loosely under the influence
of high pressure aloft which will result in somewhat delayed onset
of convective initiation of scattered afternoon showers and
thunderstorms.

Afternoon temperatures are forecast to rise into the mid to upper
90s, with maximum heat index values forecast to peak in the
106-109 degree range most places. Have seen a few mesonet sites
reach criteria today, but lower dewpoints have started to mix down
from aloft and that should help bring the heat index down as
well. Between the drier air mixing down and the fact that we're
starting to see convection popping up, will not issue a short-
fused heat advisory for the remainder of this afternoon. However,
with similar conditions expected tomorrow, will go ahead with a
heat advisory from 10a-7p tomorrow for most of the forecast area.

The one good thing about this set up is that overnight lows have
generally been in the mid 70s aside from areas along the immediate
lakeshore and coast of SE LA, and that will provide overnight
relief from the heat, helping limit the cumulative effects of
heat impacts as well.

&&

.LONG TERM...
(Wednesday through Sunday)
Issued at 1244 PM CDT Mon Aug 18 2025

Overall pattern will remain generally unchanged through Wednesday
as the upper high gradually retreats westward in response to a
trough moving into New England and hurricane Erin recurving
northward over the western Atlantic. This will begin the
transition to a more active pattern for the second half of the
work week. Some question regarding exactly how much coverage we'll
see on Wednesday. With the ridge's influence waning, should see
at least a slight increase in coverage, but likely still in the
scattered category.

By Thursday and into Friday, the high should be solidly centered
near the four corners region with an overall weakness or even weak
troughing in the upper levels across the local area allowing for
more typical summertime coverage of scattered to numerous showers
and storms each afternoon. The increase in convective coverage
should also result in a slight decrease in afternoon temperatures,
with highs falling a couple degrees back into the low 90s most
places.

Going into the weekend, biggest question continues to focus on
exactly how far south a weak frontal boundary will move before
stalling and dissipating. Ensemble guidance has been fairly
consistent with the front stalling somewhere near the local area,
and this will enhance rain chances by providing a convective
focus. Moisture pooling ahead of the front will also raise
precipitable water to over 2 inches across much of the area, with
some model soundings indicating values of around or just over 2.2
inches across areas just ahead of the front. This would be around
or just above the 90th percentile for this time of year, and
suggests potential for efficient rainfall processes. That being
said Will need to monitor trends to keep an eye on heavy rain
potential going into the weekend - especially if the front does
indeed make it into the area, providing a focus for more sustained
convection.

&&

.AVIATION...
(18Z TAFS)
Issued at 1244 PM CDT Mon Aug 18 2025

Outside of scattered showers and storms, conditions will remain
VFR through the period. Have tried to target PROB30 and TEMPO
groups to most likely locations and timing this afternoon.
Convection should die down around sunset with light and variable
winds overnight.

&&

.MARINE...
Issued at 1244 PM CDT Mon Aug 18 2025

No significant marine concerns through the period with generally
benign conditions outside of convection. Isolated to scattered
daily showers and storms will continue through midweek. Expect to
see a fairly typical diurnal convective cycle with storms
developing over the Gulf waters during the late night and and
early morning hours, and transitioning farther inland by
afternoon. Showers and thunderstorms will become more numerous
late in the week as a weak frontal boundary stalls near or just
north of the area. Winds will remain light at 10 knots or less
with waves/seas 2 feet or less outside of thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  73  94  73  95 /  30  30   0  30
BTR  74  96  74  96 /  30  40  10  30
ASD  72  94  73  95 /  20  30  10  30
MSY  79  96  79  95 /  20  30  10  30
GPT  75  93  75  93 /  20  20  10  30
PQL  73  94  73  94 /  20  20  10  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Heat Advisory from 10 AM to 7 PM CDT Tuesday for LAZ034>037-039-
     046>048-056>060-064-065-070-071-076>090.

GM...None.
MS...Heat Advisory from 10 AM to 7 PM CDT Tuesday for MSZ068>071-077-
     083-086.

GM...None.
&&

SHORT TERM...DM
LONG TERM....DM
AVIATION...DM
MARINE...DM

In the hours before

Local storm report, Aug 18, 8:03 AM CST, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
903 AM CDT Mon Aug 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     Marine Tstm Wind 12 SSW Mandeville       30.20N 90.12W
08/17/2025  M43 MPH          GMZ530             LA   Mesonet

            Mid-lake Pontchartrain measured a
            thunderstorm wind gust of 43mph.

&&

JZ
Local storm report, Aug 18, 8:09 AM CST, 5 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
909 AM CDT Mon Aug 18 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     Tstm Wnd Dmg     3 E Madisonville        30.40N 90.12W
08/17/2025                   St. Tammany        LA   Public

            Public call of limbs up to 2 inches broken
            along with power outages in the Woodridge
            neighborhood in Mandeville. Time estimated
            by radar.

&&

JZ
Special weather statement, Aug 18, 12:20 PM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
Issued by National Weather Service Jacksonville FL
120 PM CDT Mon Aug 18 2025

MSZ068-181845-
Wilkinson MS-
120 PM CDT Mon Aug 18 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF WEST CENTRAL
WILKINSON COUNTY THROUGH 145 PM CDT
...

At 120 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Fort Adams, or 25 miles northeast of Simmesport,
moving southwest at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This storm will remain over mainly rural areas of west central
Wilkinson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3124 9141 3118 9138 3112 9139 3109 9160
      3110 9161 3114 9162 3118 9159 3121 9159
      3122 9158 3122 9152 3123 9151 3123 9149
TIME...MOT...LOC 1820Z 058DEG 10KT 3119 9146

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SHASHY
Special weather statement, Aug 18, 12:59 PM CST, 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
159 PM CDT Mon Aug 18 2025

LAZ059-065>067-181930-
Lower Terrebonne LA-Upper Terrebonne LA-Lower Lafourche LA-
Upper Lafourche LA-
159 PM CDT Mon Aug 18 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
TERREBONNE AND NORTH CENTRAL LAFOURCHE PARISHES THROUGH 230 PM CDT
...

At 158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lockport, or 11 miles northwest of Larose, moving southwest at 15
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Houma, Lockport, Mathews, Gray, Bayou Cane, and Raceland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2976 9050 2960 9041 2943 9068 2967 9082
TIME...MOT...LOC 1858Z 062DEG 14KT 2965 9053

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Aug 18, 1:15 PM CST, 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
215 PM CDT Mon Aug 18 2025

LAZ076-079-080-181945-
Southeast St. Tammany LA-Northern St. Tammany LA-
Southwestern St. Tammany LA-
215 PM CDT Mon Aug 18 2025

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL ST.
TAMMANY PARISH THROUGH 245 PM CDT
...

At 215 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lacombe, or 8 miles northwest of Slidell, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Slidell, Lacombe, and Slidell Airport.

This includes Interstate 12 between mile markers 69 and 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3046 8987 3030 8978 3022 8988 3023 8989
      3023 8998 3024 9000 3030 9003 3034 9011
      3035 9012
TIME...MOT...LOC 1915Z 062DEG 14KT 3035 8991

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The radar

The Hammond radar (KHDC), 91 km away, was scanning. The volume nearest the first event began at 19:32 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pointe Coupee

When
August 18, 1:35 PM CST
Where
Pointe Coupee County, 1.19 mi W of Anchor
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
30.650, -91.350

A few trees and powerlines reported down along Chenal Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292997.